Alert archive / Montana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Glasgow, MT

April 18, 2007Garfield County, Phillips County, Valley County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Apr 18, 2007, 4:50 PM MDT for Garfield County, Phillips County, Valley County, Montana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2007, 4:50 PM MDT (22:50 UTC)
Expired
Apr 18, 2007, 5:45 PM MDT
In force
55 min
Issued by
NWS Glasgow, MT
Area
Counties, with a storm outline in the text

Counties Garfield County, MT, Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 50 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:30 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 18, 2:30 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
230 PM MDT WED APR 18 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
FAIRLY ACTIVE SHORT TERM AS A SHARP UPPER TROUGH CONTINUES LIFTING FROM
THE CENTRAL ROCKIES INTO BIG SKY COUNTRY. COMPLEX SURFACE SETUP WITH THE
MAIN SURFACE LOW SITTING IN NORTHERN WYOMING AND A STATIONARY
FRONTAL BOUNDARY STRETCHING FROM NEAR BILLINGS TO JUST WEST OF
MALTA. EAST OF THIS FRONT A BROKEN CIRRIFORM DECK HAS BEEN
COVERING MUCH OF THE CWA THUS FAR ALTHOUGH TEMPS HAVE STILL
MANAGED TO WARM UP ENOUGH. IT APPEARS THE BEST LARGE SCALE ASCENT IS
STARTING TO NOSE INTO OUR SOUTHERN ZONES WITH AN EXPANDING TCU FIELD
NEAR BILLINGS. EXPECT THUNDERSTORMS TO DEVELOP FROM BILLINGS
NORTHWARD ALONG/NEAR THE SURFACE BOUNDARY WHERE LOW LEVEL MOISTURE
CONVERGENCE IS THE STRONGEST. LATEST RUC CYCLE CONTINUES TO
GENERATE SURFACE-BASED CAPES AS HIGH AS 1600J/KG BY THIS EVENING
BEFORE BECOMING ELEVATED. NEWEST SPC SWODY1 HAS BEEN UPGRADED TO
SLIGHT RISK AND FEEL POTENTIAL FOR ROTATING UPDRAFTS IS REASONABLE
GIVEN DECENT HODOGRAPH ARCING FROM 0-3KM.

THE SURFACE FRONT WILL WORK EAST ACROSS THE SOUTHERN ZONES BY
THURSDAY AFTERNOON ALLOWING BETTER LIFT AND PRECIPITATION TO
SPREAD NORTHEASTWARD. ENOUGH DYNAMIC COOLING IN STOCK THAT
RAIN/SNOW MIX THURSDAY NIGHT OVER MUCH OF THE AREA LOOKS
REASONABLE. BY FRIDAY THE STORM SYSTEM WILL HAVE LIFTED INTO
SASKATCHEWAN AND POPS WERE CUT BACK EVEN FURTHER GIVEN REASONABLE MODEL
AGREEMENT. LACK OF COLD AIR WITH THIS SYSTEM WILL KEEP TEMPS NEAR
TO ABOVE NORMAL THROUGH FRIDAY. MCZ

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
FEW CHANGES TO THE EXTENDED FORECAST AS MODELS REMAIN IN DECENT
AGREEMENT WITH FAIRLY BENIGN PATTERN THROUGH THE PERIOD. MAJOR
STORM FOR THE SHORT TERM LIFTS INTO CENTRAL CANADA AT THE
BEGINNING OF THE PERIOD ALTHOUGH TROF REMAINS OVER THE WEST.
WITH EASING OF BLOCK IN THE EAST...MODELS INDICATE SECOND
SHORTWAVE TO FOLLOW MORE CONVENTIONAL TRACK FROM THE DESERT
SOUTHWEST INTO THE CENTRAL PLAINS...KEEPING MOST SIGNIFICANT
PRECIPITATION TO THE SOUTH OF MONTANA. SPLIT DEVELOPS IN THE FLOW
BY THE BEGINNING OF NEXT WEEK WITH ANOTHER SHORTWAVE DIVING TOWARD
THE FOUR CORNERS AND CUTTING OFF AS RIDGE DEVELOPS OVER WESTERN
CANADA. FORECAST OF TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL
WITH FAIRLY DRY WESTERLY FLOW SEEMS REASONABLE SO MADE ONLY MINOR
ADJUSTMENTS TO GOING FORECAST. EBERT

PREVIOUS LONG TERM DISCUSSION...WITH ALL THE INTEREST IN THE
SHORT TERM...THE LONG TERM LOOKS QUIET AND BENIGN. NO MAJOR
SYSTEMS THREATEN OUR AREA...AND THICKNESSES...500 MB HEIGHTS...850
MB TEMPS ALL INDICATE NEAR NORMAL TEMPS WITH LITTLE CHANGE THRU
THE PERIOD. THE UPPER PATTERN IS IN A SPLIT FLOW PATTERN WITH ALL
MODELS INDICATING ANOTHER CLOSED UPPER LOW MOVING WELL TO OUR
SOUTH. LINGERING UPPER TROUGH AND SW FLOW ALOFT OVER AREA SAT MAY
GENERATE ISOLATED SHOWERS...OTHERWISE NOTHING VERY CLEAR CUT FOR
ANY POPS WITH NO MAJOR SYSTEMS AFFECTING OUR AREA. THE NORTHERN
BRANCH OF THE SPLIT DOES HAVE A WEAK SHORTWAVES OR TWO LATE IN THE
PERIOD...NOT MUCH TO LATCH ONTO FOR MODEL AGREEMENT AND TIMING
THOUGH...SO WILL HAVE SUB-CLIMO POPS. NO BIG HIGH PRESSURE SYSTEMS
EITHER...SO GOING MIDDLE GROUND OF LOTS OF PARTLY CLOUDY
PERIODS...LOWERED MOST SKY COVER. SIMONSEN

&&

.AVIATION...
VFR WITH STRONG SOUTHEAST WINDS THROUGH THE EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE AROUND THE AREA OVERNIGHT...BRIEFLY
DROPPING FLIGHT CONDITIONS TO MVFR. RAIN WITH REDUCED CEILINGS AND
POSSIBLY VISIBILITIES IS EXPECTED TO BE MORE WIDESPREAD BY
THURSDAY MORNING. RAE

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR FORT PECK LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 18, 5:41 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
541 AM MDT WED APR 18 2007

MTZ017-022-023-191200-
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
541 AM MDT WED APR 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR FORT
PECK LAKE.  EAST TO SOUTHEAST WIND OF 20 TO 35 MPH WITH OCCASIONAL
GUSTS TO 45 MPH CAN BE EXPECTED. THE STRONG WIND WILL SLOWLY
DIMINISH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOGEL

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 12:21 AM MDTLake Wind AdvisoryGGWGarfield, McCone, Valley23 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.